What to Do After You Overdose on Xanax

Mar 15, 2022 | Uncategorized

What Should You Do if Someone Overdoses on Xanax?

If you or someone you know has anxiety or panic disorders, then there’s a high chance that you’ve been prescribed Xanax. This drug is also known as alprazolam, and it’s a type of benzodiazepine that has a very severe and profound effect on our brain.

Although did you know that while its common use is to treat anxiety, Xanax isn’t actually approved by the FDA for these uses?

There are also those who misuse Xanax and use it for recreational purposes. More often than not, some people exceed the recommended dose whenever they’re using it for recreational purposes. Naturally, this can lead to an overdose.

We need to know that Xanax acts quicker than other drugs, and taking it can quickly become habit-forming. If you’ve taken too much of this drug, then your brain can feel a bit weird, and your body can feel overwhelmed. It’s also pretty dangerous to take Xanax alongside other drugs or even alcohol – this can lead to an overdose.

Once you combine Xanax, which is a benzodiazepine, along with alcohol or other drugs such as opioids, there’s a high chance of an overdose. This may result in brain failure, and our brains may fail to tell our lungs to breathe. Naturally, this is fatal, and if you don’t know how to check if someone has a Xanax overdose or if you don’t know how to respond to it, then the person overdosing may suffocate then die.

So how do you know if someone is having an overdose reaction to Xanax?

For some people, the earliest sign of an overdose resembles the typical effects of Xanax, which are the following:

  • Irritability
  • Unusual Talkativeness
  • Increased Salivation
  • Drowsiness
  • Headache
  • Dry Mouth
  • Changes in Appetite
  • Tiredness
  • Constipation
  • Difficulty Concentrating

Then some people can also experience severe side effects like the following:

  • Confusion
  • Memory Problems
  • Mood or Behavioral Changes
  • Yellowing of Skin or Eyes
  • Hallucinations
  • Breathing Troubles
  • Depression Symptoms
  • Loss of Balance
  • Difficulty Speaking
  • Seizures

It’s best to call 9-1-1 straight away, especially if a person starts to feel the following:

  • Loss of Consciousness
  • Profound Confusion
  • Unresponsiveness
  • Inability to Stay Awake
  • Serious Loss of Balance

If you or someone you know is overdosing on Xanax, please call 9-1-1 right away for an urgent response. If at all possible, it’s also best to tell the dispatcher about how much Xanax the person has consumed alongside their age, height, and weight. This will help the one overdosing get the best medical and emergency treatment.

Once the person reaches an emergency room, they will have their stomach pumped and given intravenous fluids to flush down all the toxins from their body. Honestly, things shouldn’t reach this point – get help today.

Why not call us today at Taylor Recovery Center to get the help you need in overcoming your addiction to Xanax? We have a team of doctors and certified medical professionals who are here to help you reach the road towards long-term sobriety and addiction recovery. We also have a beautiful and intimate rehabilitation facility in the heart of Houston, Texas.

We are always here for you, and we will ensure that you will come out of our rehabilitation facility with a healthier and more sober lifestyle.

Give us a call today at Taylor Recovery Center to schedule an appointment!